Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 35, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 24, 2019, 7:31 PM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 24, 2019, 7:31 PM CDT (00:31 UTC)
- Expired
- Mar 24, 2019, 8:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Choctaw County, OK, Pushmataha County, OK
The radar
The Western Arkansas radar (KSRX), 170 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 24, 7:35 PM CDT | HAIL 1 | 3 Sw Antlers, OK | |
| Mar 24, 7:48 PM CDT | HAIL 0.88 | 3 E Antlers, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 5:08 PM CDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1636 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
861
WUUS54 KTSA 250031
SVRTSA
OKC023-127-250115-
/O.NEW.KTSA.SV.W.0035.190325T0031Z-190325T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
731 PM CDT SUN MAR 24 2019
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Pushmataha County in southeastern Oklahoma...
Northwestern Choctaw County in southeastern Oklahoma...
* Until 815 PM CDT.
* At 730 PM CDT, a severe thunderstorm was located 6 miles southwest
of Antlers, moving east at 40 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations in or near the path include...
Antlers... Rattan...
Snow... Kellond...
Oleta... Cloudy...
Corinne... Darwin...
Dela... Finley...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.
&&
LAT...LON 3409 9581 3416 9584 3416 9578 3425 9578
3442 9539 3419 9518
TIME...MOT...LOC 0030Z 254DEG 33KT 3419 9573
HAIL...1.50IN
WIND...60MPH
$$2 follow-up statements
307
WWUS54 KTSA 250044
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
744 PM CDT SUN MAR 24 2019
OKC023-250054-
/O.CAN.KTSA.SV.W.0035.000000T0000Z-190325T0115Z/
Choctaw OK-
744 PM CDT SUN MAR 24 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHOCTAW COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area therefore the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.
LAT...LON 3425 9578 3442 9539 3419 9518 3416 9543
3416 9571
TIME...MOT...LOC 0044Z 254DEG 33KT 3423 9558
$$
OKC127-250115-
/O.CON.KTSA.SV.W.0035.000000T0000Z-190325T0115Z/
Pushmataha OK-
744 PM CDT SUN MAR 24 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHWESTERN PUSHMATAHA COUNTY...
At 744 PM CDT, a severe thunderstorm was located near Antlers, moving
east at 40 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Antlers... Rattan...
Snow... Kellond...
Oleta... Cloudy...
Corinne... Dela...
Finley... Darwin...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.
&&
LAT...LON 3425 9578 3442 9539 3419 9518 3416 9543
3416 9571
TIME...MOT...LOC 0044Z 254DEG 33KT 3423 9558
HAIL...1.25IN
WIND...60MPH
$$304
WWUS54 KTSA 250054
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
754 PM CDT SUN MAR 24 2019
OKC127-250115-
/O.CON.KTSA.SV.W.0035.000000T0000Z-190325T0115Z/
Pushmataha OK-
754 PM CDT SUN MAR 24 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHWESTERN PUSHMATAHA COUNTY...
At 754 PM CDT, a severe thunderstorm was located 5 miles northwest of
Rattan, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Rattan... Snow...
Oleta... Cloudy...
Corinne... Dela...
Finley...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.
&&
LAT...LON 3431 9562 3442 9539 3419 9518 3416 9552
TIME...MOT...LOC 0054Z 254DEG 33KT 3426 9547
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 4:10 PM CDT, 3 hours 21 minutes earlier.
Area forecast discussion, Mar 24, 4:10 PM CDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 410 PM CDT Sun Mar 24 2019 .DISCUSSION... At mid afternoon...the upper low was positioned across Northern Missouri/Southern Iowa with the cold front extending southwestward through Southwest Missouri into Northeast Oklahoma along a line from near Grove to Okemah and finally into South Central Oklahoma and Western Texas. Latest meso analysis indicated the cap continuing to weaken with a surface instability axis centered along and just east of the cold front. In response...radar echoes have begun to develop along the front across East Central Oklahoma...moving eastward toward Northwest Arkansas. Into the evening hours...the cold front is expected to continue to slide east southeast through Southeast Oklahoma and Western Arkansas as the upper low begins to trek more southeast toward the Ohio River Valley. The surface instability axis is forecast to be maximized across Southeast Oklahoma...where surface dewpoints in the low 60s currently resided. Thus...as the cap continues to erode into the early evening hours...thunderstorms are forecast to continue to develop along the frontal boundary mainly across Southeast Oklahoma into Northwest Arkansas with the potential to become strong to severe. 40-50KT of deep layer shear combined with steep mid level lapse rates will allow for the potential for large hail and also damaging winds to be the main threats with this activity. 0-1km shear values continue to look fairly weak which should limit over all tornado potentials...though the threat is not zero. The greater severe potential looks to be generally along and east of a line from near Antlers to near Fort Smith where the surface instability max was located. Current indications are that by mid evening...03z...the cap should begin strengthening over the region as the cold front is forecast to be nearly exiting the CWA to the south and east. The result is the greater thunderstorm potential should shift south and east of the CWA with any remaining thunderstorms exiting the CWA by 06z. Between the 03-06z range...a decreasing strong/severe potential will remain possible though much more limited than earlier in the evening. Behind the cold front...drier air and northerly winds will spread southward over the region tonight as well as cloud cover associated with the backside of the upper low. These conditions will help to keep temperatures from bottoming out with lows in the 40s forecast for most locations over the CWA. During the day Monday...this cloud cover looks to remain over mainly Northeast Oklahoma and Northwest Arkansas until another quick moving shortwave within upper level northwesterly flow pushes through the region Monday night/Tuesday. Behind this shortwave...a ridge of high pressure is progged to push through the Plains with a return of southerly winds and a warming trend Wednesday and Thursday. Southerly winds increase Wednesday and become gusty Thursday ahead of the next forecast low pressure looking to move into the region. Gusts 25-35 mph and temps back in the upper 60s/lower 70s will help to increase fire weather dangers for the CWA before moisture returns with the approaching low pressure system Friday. Latest extended model solutions differ on the timing of this next system and its associated cold front. Thus...for this forecast...have continued with a blended approach with shower and thunderstorm chances becoming possible Thursday and increasing Friday into Saturday as the system moves through. && .PRELIMINARY POINT TEMPS/POPS... TUL 45 60 40 65 / 0 10 0 0 FSM 48 64 42 65 / 50 10 0 0 MLC 47 65 39 66 / 20 10 0 0 BVO 44 59 36 63 / 0 10 0 0 FYV 44 56 36 59 / 20 10 0 0 BYV 46 55 37 57 / 20 10 0 0 MKO 46 61 40 64 / 10 10 0 0 MIO 45 56 37 60 / 0 10 0 0 F10 46 61 40 65 / 0 10 0 0 HHW 50 68 44 67 / 80 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...30 LONG TERM....20
Hazardous weather outlook, Mar 24, 4:39 PM CDT, 2 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
439 PM CDT Sun Mar 24 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-251030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
439 PM CDT Sun Mar 24 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Southeast of a line from Rogers to McAlester.
ONSET...Ongoing.
FIRE WEATHER DANGER.
RISK...Limited.
AREA...Northwest of Interstate 44.
ONSET...Ongoing.
DISCUSSION...
Isolated to scattered thunderstorms are developing along a slow-
moving cold front extending from near Rogers southwestward to near
McAlester. Additional development is expected through the evening
hours before the front finally pushes east of the area by late
evening. Large hail and damaging winds will be possible with the
strongest storms, as instability and wind shear will support
isolated supercell structures.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY AND TUESDAY...No Hazards.
WEDNESDAY...Very High Fire Weather Potential...High Wind Potential.
THURSDAY...Thunderstorm Potential...Very High Fire Weather Potential...
High Wind Potential.
FRIDAY AND SATURDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Mild and dry weather will prevail for early in the upcoming week
with increasing winds and fire weather concerns by Wednesday,
especially across eastern Oklahoma. Thunderstorm chances return
for late week as low level moisture increases and a stronger storm
system approaches the area.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Mar 24, 7:01 PM CDT, 30 minutes before
Special Weather Statement National Weather Service Tulsa OK 701 PM CDT SUN MAR 24 2019 OKZ076-250030- Le Flore OK- 701 PM CDT SUN MAR 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LE FLORE COUNTY UNTIL 730 PM CDT... At 701 PM CDT, a strong thunderstorm was located 6 miles southeast of Octavia, moving northeast at 50 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Octavia... A Severe Thunderstorm Watch remains in effect until midnight CDT for southeastern Oklahoma. LAT...LON 3451 9476 3467 9446 3452 9446 3451 9447 TIME...MOT...LOC 0001Z 244DEG 42KT 3447 9462
Special weather statement, Mar 24, 7:07 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
707 PM CDT SUN MAR 24 2019
ARZ011-020-250030-
Madison AR-Franklin AR-
707 PM CDT SUN MAR 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MADISON AND
NORTHEASTERN FRANKLIN COUNTIES UNTIL 730 PM CDT...
At 707 PM CDT, a strong thunderstorm was located over Saint Paul,
moving east at 40 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations in or near the path include...
St. Paul... Saint Paul...
Pettigrew... Boston...
Dutton... Brashears...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northwestern and west central Arkansas.
LAT...LON 3577 9370 3572 9370 3575 9382 3587 9381
3585 9352 3583 9353 3582 9352 3576 9352
TIME...MOT...LOC 0007Z 279DEG 35KT 3581 9378
LacyLocal storm report, Mar 24, 7:12 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
712 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL 3 SW HARTFORD 34.99N 94.42W
03/24/2019 E1.75 INCH SEBASTIAN AR AMATEUR RADIO
&&
KAHLocal storm report, Mar 24, 7:16 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
716 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL HOWE 34.95N 94.64W
03/24/2019 E2.75 INCH LE FLORE OK PUBLIC
PHOTO OF HAIL POSED WITH A BASEBALL RELAYED BY BROADCAST
MEDIA VIA TWITTER.
&&
KAHSpecial weather statement, Mar 24, 7:20 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Tulsa OK
720 PM CDT SUN MAR 24 2019
OKZ076-250100-
Le Flore OK-
720 PM CDT SUN MAR 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LE FLORE COUNTY UNTIL 800
PM CDT...
At 720 PM CDT, strong thunderstorms were located along a line
extending from 2 miles east of Wister to 4 miles northeast of
Talimena State Park. Movement was east at 35 mph.
Penny to nickel size hail and winds in excess of 40 mph will be
possible with these storms.
Locations in or near the path include...
Poteau... Heavener...
Howe... Heavener Runestone State Park...
Lake Wister State Park... Hodgen...
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.
LAT...LON 3481 9497 3501 9465 3495 9445 3481 9445
3477 9446
TIME...MOT...LOC 0020Z 287DEG 29KT 3497 9468 3484 9492Special weather statement, Mar 24, 7:24 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
724 PM CDT SUN MAR 24 2019
OKZ049-053-250100-
Choctaw OK-Pushmataha OK-
724 PM CDT SUN MAR 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA AND
NORTHWESTERN CHOCTAW COUNTIES UNTIL 800 PM CDT...
At 723 PM CDT, a strong thunderstorm was located 10 miles west of
Kent, moving northeast at 40 mph.
Penny to nickel size hail and winds in excess of 40 mph will be
possible with this storm.
Locations in or near the path include...
Antlers... Kosoma...
Kellond... Moyers...
Darwin... Dela...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Tulsa.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.
LAT...LON 3404 9577 3415 9588 3416 9578 3434 9578
3441 9571 3425 9538
TIME...MOT...LOC 0023Z 238DEG 34KT 3417 9579The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:01 PM CDT | Special Weather Statement | TSA | LeFlore | 29 min |
| Mar 24, 7:05 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 17 min |
| Mar 24, 7:06 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 54 min |
| Mar 24, 7:20 PM CDT | Special Weather Statement | TSA | LeFlore | 40 min |
| Mar 24, 7:24 PM CDT | Special Weather Statement | TSA | Choctaw | 36 min |
| Mar 24, 7:42 PM CDT | Special Weather Statement | TSA | Pushmataha | 33 min |
| Mar 24, 7:47 PM CDT | Special Weather Statement | TSA | Choctaw | 28 min |
| Mar 24, 7:51 PM CDT | Special Weather Statement | TSA | LeFlore | 39 min |
| Mar 24, 8:02 PM CDT | Special Weather Statement | TSA | LeFlore | 43 min |
| Mar 24, 8:10 PM CDT | Special Weather Statement | TSA | Pushmataha | 35 min |
| Mar 24, 8:12 PM CDT | Special Weather Statement | TSA | Choctaw | 33 min |
| Mar 24, 8:21 PM CDT | Special Weather Statement | TSA | Pushmataha | 24 min |
| Mar 24, 8:27 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Pushmataha | 12 min |
| Mar 24, 8:33 PM CDT | Special Weather Statement | TSA | Pushmataha | 27 min |
| Mar 24, 8:38 PM CDT | Special Weather Statement | TSA | Pushmataha | 37 min |
| Mar 24, 8:41 PM CDT | Special Weather Statement | TSA | LeFlore | 49 min |
| Mar 24, 8:50 PM CDT | Special Weather Statement | TSA | Pushmataha | 25 min |
| Mar 24, 9:21 PM CDT | Special Weather Statement | TSA | Pushmataha | 24 min |
| Mar 25, 12:01 AM CDT | Special Weather Statement | TSA | Choctaw | 29 min |
| Mar 25, 12:05 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 40 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.